MAUDE Adverse Event Report: ABBOTT VASCULAR HT BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE

ABBOTT VASCULAR HT BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Model Number 1011880
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that a balance middleweight (bmw) elite guide wire was being introduced into an unspecified guiding catheter when the guide wire core separated.The separated guide wire was removed along with the guiding catheter.A non-abbott guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported core separation appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that manipulation and/or inadvertent mishandling of the guide wire during advancement through the guiding catheter, the wire core became bent or kinked resulting in the reported separation.The wire core fractured faces at the separation were ovalled as if kinked or bent prior to separation.The noted teflon coating damage likely occurred during retraction through the torque device used in the procedure or during packing for returned analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT BALANCE MIDDLEWEIGHT ELITE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9495263
Report Number2024168-2019-14744
Device Sequence Number2086475
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public08717648144783
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number9061261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1